MAUDE Adverse Event Report: TELEFLEX MEDICAL VOLDYNE 5000 VOLUMETRIC EXERCISER; SPIROMETER, THERAPEUTIC (INCEN

TELEFLEX MEDICAL VOLDYNE 5000 VOLUMETRIC EXERCISER; SPIROMETER, THERAPEUTIC (INCEN
Model Number IPN049316
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.Part # 8884719009 is not being manufactured currently, however, another part number from the same family was used for the "verification of failure mode reported in the current manufacturing process" and was conducted as follows: 13 samples were taken from the current production part # 8884719025 voldyne2500 volumetric exerciser, lot# 73j2100616, the samples were functionally inspected, and during the test issue reported "leak - plastic housing" was not observed in the current manufacturing process.A device history record review could not be conducted since the lot number of the device was not provided.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported "when the user attempted to use the device, air leaked from the main body.Therefore, a new unit was used instead".No patient injury or harm reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 8884719009 voldyne 5000 volumetric exerciser for investigation.The sample was shipped to medline for investigation.The investigation results are as follows: "medline.Quality received a quality complaint for 1 ea of 88847149009 (hud719009).The lot number was 73c2000354.It was reported that when the user attempted to use the device, air leaked from the main body.Therefore, a new unit was used instead.We did receive a sample of the complaint.The sample was in good condition with no visible cracks.The only visible issue with the unit was the paper on the bottom of the unit.The paper was not making a complete seal around the base.There was a visible "hump" in the middle of the paper which could be pushed down with a finger.You could also see a gap between the paper and the bottom of the unit when looking through the one of the 3 cutouts at the bottom when the unit is turned upside down." "while testing the unit, the only air that could be detected was coming from the rectangular cutouts at the base of the unit.As a result, we are unable to confirm the reported complaint with the sample.We will notify the manufacturer of the issue on a quarterly basis.The division will monitor the complaint during quarterly trending.".
 
Event or Problem Description

Brand Name
VOLDYNE 5000 VOLUMETRIC EXERCISER
Common Device Name
SPIROMETER, THERAPEUTIC (INCEN
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key12646899
Report Number3003898360-2021-00938
Device Sequence Number1295687
Product Code BWF
UDI-Device Identifier14026704630179
UDI-Public14026704630179
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K801199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIPN049316
Device Catalogue Number8884719009
Device Lot Number73C2000354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown